Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 45, NWS Caribou, ME

June 25, 2012

NWS Caribou, ME issued this small craft advisory at Jun 25, 2012, 4:19 AM EDT. It took effect at Jun 25, 2012, 12:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2012, 4:19 AM EDT (08:19 UTC)
In effect from
Jun 25, 2012, 12:00 PM EDT
Expired
Jun 26, 2012, 6:00 AM EDT
In force
18 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WHUS71 KCAR 250819
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
419 AM EDT MON JUN 25 2012

ANZ050-051-252000-
/O.NEW.KCAR.SC.Y.0045.120625T1600Z-120626T1000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
419 AM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EDT
TUESDAY.

* WINDS AND SEAS...SOUTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jun 25, 12:40 AM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 25, 12:40 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1240 AM EDT MON JUN 25 2012

.SYNOPSIS...
LOW PRESSURE WILL SLOWLY MOVE THROUGH THE MARITIMES TONIGHT
ALLOWING A VERY WEAK RIDGE OF HIGH PRESSURE TO BRIEFLY BUILD
ACROSS THE REGION. ANOTHER LARGE AND SLOW MOVING LOW PRESSURE
SYSTEM WILL MOVE INTO THE REGION LATER MONDAY AND KEEP THE WEATHER
PATTERN DAMP AND UNSETTLED FOR MUCH OF THE UPCOMING WEEK.
&&

.NEAR TERM /THROUGH TODAY/...
UPDATE 1230AM...NO CHANGES REQUIRED.

UPDATE 950 PM...AREAS OF FOG ARE DEVELOPING ACROSS NORTHERN AREAS
DUE TO ABUNDANT LOW LEVEL MOISTURE...LIGHT WINDS...AND CLEARING
SKIES. THE CURRENT FORECAST HAS THE COVERED NICELY. SATELLITE DOES
INDICATE HIGH AND MID CLOUD ADVANCING ACROSS WESTERN MAINE AT
TIME...THUS EXPECTED INCREASING CLOUDS LATER TONIGHT. LOW
TEMPERATURES TONIGHT ARE EXPECTED TO RANGE FROM THE LOW TO MID 50S
NORTH AND MID TO UPPER 50S DOWNEAST.

FOR MONDAY, SOME EARLY MORNING SUN WILL BE POSSIBLE BEFORE THE
NEXT SYSTEM GRADUALLY PUSHES IN FROM WEST TO EAST BRINGING MORE
RAIN, POTENTIALLY HEAVY. RAIN AMOUNTS OF A QUARTER TO HALF INCH
WILL BE POSSIBLE BY THE EVENING FOR AREAS FROM ROUGHLY MILLINOCKET
TO LINCOLN AND POINTS WEST. PROFILES ALSO DEPICT CONDITIONS
BECOMING FAIRLY UNSTABLE ONCE AGAIN FOR MONDAY WHICH WILL LEAD TO
THE POTENTIAL FOR EMBEDDED THUNDERSTORMS POTENTIALLY YIELDING
LOCALLY HEAVIER AMOUNTS.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
SURFACE LOW PRESSURE IS EXPECTED TO INTENSIFY OVER SOUTHERN NEW
ENGLAND AT THE BEGINNING OF THIS PERIOD AS A STRONG UPPER LEVEL
TROUGH MOVES IN FROM THE WEST. THE SYSTEM IS EXPECTED TO SLOWLY
MOVE NORTHEAST THROUGH THE GULF OF MAINE TUESDAY. THE SURFACE LOW
WILL THEN DRIFT TO THE NORTH TUESDAY NIGHT ACROSS EASTERN MAINE
WHILE THE UPPER LOW MOVE SLOWLY TO THE EAST. THE SYSTEM WILL THEN
WEAKEN WEDNESDAY. PLENTY OF MOISTURE IS AVAILABLE WITH SOUTHEAST
FLOW ALONG WITH UNSTABLE CONDITIONS .HAVE USED A BLEND OF
NAM...GFS...ECMWF AND SREF FOR POP AND QPF. FOR TEMPERATURE AND
DEW POINT HAVE USED THE GMOS TO INITIALIZE GRIDS AND HAVE ALSO
ADJUSTED MAXIMUM TEMPERATE SLIGHTLY HIGHER. WILL BLEND GMOS AND
NAM12.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
UPPER LEVEL LOW PRESSURE CONTINUES TO WEAKEN WEDNESDAY NIGHT.
ANOTHER UPPER LEVEL AND SURFACE TROUGH IS EXPECTED TO APPROACH
FROM THE WEST LATER THURSDAY INTO FRIDAY THEN MOVE TO THE EAST
SUNDAY. HAVE USED GMOS TO INITIALIZE ALL GRIDS. WILL ADJUST POP AND
SKY COVER.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
NEAR TERM: AREAS OF FOG WILL AFFECT THE TERMINALS TONIGHT THROUGH
EARLY MONDAY MORNING. THE FOG WILL BE MOST DENSE AT KCAR/KPQI/KHUL
TERMINALS WITH IFR/LIFR CONDITIONS EXPECTED. THE FOG IS NOT
EXPECTED TO BE AS DENSE AT KBGR/KBHB AND GENERALLY EXPECTING
MVFR IN DEVELOPING PATCHY FOG THESE TERMINALS. RAIN IS EXPECTED
TO OVERSPREAD THE TERMINALS DURING MONDAY WITH MVFR CONDITIONS
EXPECTED.

SHORT TERM: EXPECT IFR/MVFR CONDITIONS TUESDAY AND WEDNESDAY.
MVFR/VFR CONDITIONS EXPECTED THURSDAY AND FRIDAY.

&&

.MARINE...
NEAR TERM: EXPECT GENERALLY TRANQUIL CONDITIONS THROUGH TONIGHT
INTO EARLY MONDAY MORNING BEFORE THE NEXT SYSTEM BRINGS RAIN INTO
THE AREA FROM WEST TO EAST THROUGH TOMORROW AFTERNOON.

SHORT TERM: HAVE BLENDED THE GFS40 AND SREF FOR WINDS. FOR WAVES
HAVE USED THE WNA/4. TROPICAL STORM DEBBY TO WELL TO THE SOUTH AND
EAST OF THE GULF OF MAINE THURSDAY. THIS WILL RESULT IN LONG
PERIOD WAVE ARRIVING THURSDAY.

&&

.HYDROLOGY...
WILL ISSUE FLOOD WATCH WITH PROLONGED PERIOD OF RAIN LATE MONDAY
INTO WEDNESDAY MORNING AND GROUND ALREADY SATURATED FROM RAIN
DURING PAST 24 HOURS.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING FOR
     MEZ004>006-010-011-031-032.
MARINE...NONE.

&&

NEAR TERM...DUDA/FITZSIMMONS/RUNYAN
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...DUDA/FITZSIMMONS
MARINE...DUDA/FITZSIMMONS/MIGNONE
HYDROLOGY...FITZSIMMONS/MIGNONE
Hazardous weather outlook, Jun 25, 4:17 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
417 AM EDT MON JUN 25 2012

MEZ001>003-015>017-029-030-260830-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
417 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTHERN
MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY RAIN WITH EMBEDDED THUNDERSTORMS IS EXPECTED TO MOVE THROUGH
THE STATE TUESDAY AND TUESDAY EVENING. A STALLED LOW PRESSURE
SYSTEM WILL MAINTAIN WIDESPREAD SHOWERS AND THUNDERSTORMS IN THE FORECAST
WEDNESDAY AND THURSDAY. THIS SYSTEM COULD PRODUCE SEVERAL INCHES
OF RAIN BEFORE IT FINALLY LEAVES THE FORECAST AREA. AS A
RESULT...LOCALIZED FLOODING IS A CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.

MEZ004>006-010-011-031-032-260830-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
417 AM EDT MON JUN 25 2012

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

HEAVY RAIN WITH EMBEDDED THUNDERSTORMS IS EXPECTED TO MOVE THROUGH
THE STATE TUESDAY AND TUESDAY EVENING. A STALLED LOW PRESSURE
SYSTEM WILL MAINTAIN WIDESPREAD SHOWERS AND THUNDERSTORMS IN THE FORECAST
WEDNESDAY AND THURSDAY. THIS SYSTEM COULD PRODUCE SEVERAL INCHES
OF RAIN BEFORE IT FINALLY LEAVES THE FORECAST AREA. AS A
RESULT...THE THREAT OF FLOODING WILL BE ELEVATED GIVEN THE VERY
HEAVY RAIN WHICH FELL IN SOUTHERN PISCATAQUIS...NORTHERN
PENOBSCOT AND SOUTHERN AROOSTOCK COUNTIES DURING THE PAST WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.

ANZ050>052-260830-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
417 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:35 PM EDTAreal Flood WarningCARPiscataquis24 hr
Jun 25, 2:35 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis55 min

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.